Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 132, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2004, 3:47 PM MDT for Teller County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 3:47 PM MDT (21:47 UTC)
- Expired
- Jul 14, 2004, 4:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 142147
SVRPUB
COC119-142245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TELLER COUNTY IN CENTRAL COLORADO
* UNTIL 445 PM MDT
* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER CRIPPLE CREEK...AND WAS MOVING EAST AT 20
MPH.
* SOME LOCATIONS AFFECTED WILL BE...
VICTOR BY 400 PM MDT
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3888 10532 3870 10536 3871 10527 3867 10502
3884 10508
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:41 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 14, 2:41 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT WED JUL 14 2004 CORRECTED FOR DAYS OF WEEK. .SHORT TERM... (TONIGHT AND THURSDAY) MAIN CONCERN IS THE PCPN CHANCES. THE UPR RIDGE WL REMAIN OVR CO TONIGHT AND THU BUT WL BE SHIFTING SLOWLY WESTWARD. WATER VAPOR IMAGERY SHOWS A PLUME OF MSTR COVERING ALL BUT THE SE CORNER OF THE STATE. PRECIPITABLE WATER VALUES ARE HYR TODAY...NEAR 1 INCH...AND AS A RESULT WE ARE SEEING MORE SHOWER AND TSTM ACTIVITY THAN YESTERDAY. SCT POPS OVR THE MTS AND NEARBY LOWER ELEVATIONS SHOULD SUFFICE FOR THIS EVENING. THE EARLIER RUN OF THE GFS AND THIS MORNINGS NOGAPS CONTINUE TO SHOW THE POSSIBILITY OF PCPN CONTINUING THRU MUCH OF THE NIGHT...BUT IT LOOKS LIKE A CONVECTIVE FEEDBACK PROBLEM. THE MM5 THIS MORNING ALSO SHOWS SOME PCPN CONTINUING INTO THE LATE NIGHT OVR PORTIONS OF THE FORECAST AREA...BUT NOT AS MUCH AS THE GFS/NOGAPS. I CANNOT COMPLETELY RULE OUT SOME POSSIBILITY OF PCPN...SO WL LEAVE IN THE ISOLD POPS THAT WE ALREADY HAVE GOING FOR LATE TONIGHT. FOR THU THE MODELS SHOW A SHRTWV TROF PASSING OVR THE AREA TO AID IN PRODUCING SHOWERS AND THUNDERSTORMS. THIS SYSTEM WL ALSO RESULT IN COOLER TEMPS. FORECAST SOUNDING FOR THU AFTERNOON IN THE KPUB AREA IS SHOWING PRECIPITABLE WATER VALUES RISING TO AROUND 1.2 INCHES. IN ADDITION TO A MOIST AIR MASS...THE WIND FLOW ALOFT IS EXPECTED TO BE FAIRLY LIGHT MEANING THAT SLOW MOVING STORMS WL BE POSSIBLE AND THUS HEAVY RAIN COULD BE A PROBLEM. ONGOING FORECAST GENERALLY LOOKS GOOD...SO WL NOT MAKE MANY CHANGES. .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) PATTERN CONTINUES WITH MOISTURE OVER THE MOUNTAINS THROUGH THE WEEKEND. DIDNT MAKE MANY CHANGES TO CURRENT PACKAGE. MM5 AND NOGAPS/AVN SUGGESTING MCS FORMING ON THE PLAINS THURSDAY NIGHT AND FRIDAY MORNING...SO FILLED IN NIL POPS WITH 10S TO ACCOUNT FOR LINGERING SHOWERS AND THUNDER. UPPER RIDGE SHIFTS WEST AND LEAVES THE STATE IN NNW FLOW...ALBEIT WEAK. FOR FRIDAY...FRONT MOVES INTO EASTERN PLAINS AHEAD OF NEXT SFC HIGH. PRECIP ALONG THE BDRY AS WELL AS AFT/EVE MOUNTAIN PRECIP SHOULD KEEP TEMPS DOWN A FEW DEGREES FRIDAY MOST AREAS. HEAVY RAINERS MAY BE A PROBLEM AS STORMS MOVE SLOWLY SOUTH ALONG HIGHER TERRAIN...WITH RELATIVELY DEEP MOISTURE IN PLACE. FOR THE WEEKEND THE SURFACE HIGH PUSHES INTO THE CENTRAL PLAINS...KEEPING SOUTHEAST WINDS AND LOW LEVEL MOISTURE ON THE EASTERN PLAINS. MAY HAVE TO INCREASE MTN ZONES TO SCATTEREDS...LEFT AS ISOLATED FOR NOW. A BIT MORE SHEAR WITH NW UPPER FLOW OVER SE SURFACE FLOW...MAY SUSTAIN STORMS A BIT LONGER. MONDAY THROUGH WEDNESDAY...THE WESTERN TROF SENDS BRUNT OF ENERGY NORTHEAST INTO CANADA...LEAVING CO IN NORTHERN PERIPHERY OF SOMEWHAT FLATTENED UPPER RIDGE. DONT SEE MUCH WIND OR FLOW TO TAKE OUT MOISTURE FROM UNDERNEATH...AND WEST WINDS WOULD CARRY ISOLATED STORMS ONTO PLAINS. NO CHANGES FOR NOW. KC && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 14, 7:00 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT WED JUL 14 2004 COZ058>089-093>099-151300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE MOUNTAINS... HIGH VALLEYS...AND NORTHERN PORTIONS OF THE I-25 CORRIDOR TODAY...AS MONSOON MOISTURE MOVES BACK INTO THE REGION. THIS MEANS THAT THUNDERSTORM COVERAGE ACROSS THE MOUNTAINS AND NORTHERN I-25 CORRIDOR SHOULD INCREASE TO SCATTERED BY LATE TODAY OR THIS EVENING. ELSEWHERE...ONLY ISOLATED COVERAGE IS EXPECTED AS THE ATMOSPHERE LOOKS TO REMAIN TOO STABLE FOR MUCH ACTIVITY. THE MAIN THREATS FROM STORMS TODAY WILL BE HEAVY RAINS AND LIGHTNING. ATMOSPHERIC WIND PROFILES SHOW VERY LITTLE STEERING FLOW TO KEEP STORMS MOVING TODAY. ADDITIONALLY...MONSOON MOISTURE WILL BE DEEPENING AS THE AFTERNOON AND EVENING PROGRESS. CONSEQUENTLY... THERE WILL BE A GOOD POTENTIAL FOR SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE MOUNTAINS AND I-25 CORRIDOR BEGINNING LATER TODAY. A FEW OF THE LARGER...MORE INTENSE STORMS...COULD RESULT IN AREAS OF URBAN OR SMALL STREAM FLOODING. THIS WOULD BE ESPECIALLY TRUE ACROSS ANY BURN SCAR...OR ACROSS ANY HIGHLY URBANIZED AREA SUCH AS COLORADO SPRINGS. THUNDERSTORM ACTIVITY ACROSS SOUTHERN COLORADO SHOULD DIMINISH AFTER MIDNIGHT TONIGHT ALTHOUGH SOME ISOLATED LIGHT SHOWERS MAY CONTINUE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BEGINNING THURSDAY AND LASTING THROUGH SUNDAY...THUNDERSTORM COVERAGE WILL INCREASE ACROSS THE AREA...AS A NEW SURGE OF MOISTURE MOVES IN. THESE STORMS WILL TEND TO BE WETTER THAN THE ONES EARLIER IN THE WEEK...SO THE THREAT OF LARGE HAIL AND HEAVY RAIN WILL INCREASE. FOR MONDAY AND TUESDAY...THE RIDGE OF HIGH PRESSURE ACROSS THE REGION BEGINS TO FLATTEN OUT...RESULTING IN A DRIER SCENARIO FOR THE BEGINNING OF THE WORK WEEK. SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...DEVELOPING ACROSS THE HIGHER TERRAIN AROUND MIDDAY AND THEN MOVING ACROSS THE ADJACENT PLAINS DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT I-25 CORRIDOR AFTER 3 PM TODAY. MM/LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:25 PM MDT | Flash Flood Warning | PUB | Teller | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.